Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

I have a discolored patch on my left hand finger, what could be the reason for this?

I have a discolored patch on my left pinky. It itches and burns and has been there for months. I am an African-American woman, aged 24. I acquired this itchy patch on my hand a little less than a year ago. At first, I assumed that the cause was the new chemicals that we were using at my place of work (I am a housekeeper, and work in chemicals regularly), and assumed that with time and gloves, it would improve. Instead, it got worse. It burns when latex contacts the affected area; and after spending several months laid off with an unrelated injury—and therefore no exposure to the chemicals that I thought had caused it—the area has not improved. If anything, it has grown worse. The patch itches, burns, and alternates between being painfully tender and so rough that a match can be struck on it. What action should I take? I have tried lotions, different types of creams (anti- eczema , anti-fungal , dry skin ), soaks, and exfoliation, and thus far, nothing has worked.
Asked On : Tue, 11 Jan 2011
Answers:  3 Views:  326
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Welcome to HCM
Read your prob, causes of that type of patch are fungal, tubercular, it may be eczema or allergic dermatitis. as you applied all type of lotions so most probably this is due to allergic dermatitis. you should consult with your doc , get biopsy of that part n start treatment as per his advise.
Answered: Fri, 23 Sep 2011
I find this answer helpful
  User's Response
As per my understanding this should be Allergic dermatitis-contact dermatitis and it can be because of chemicals or latex you have used. The treatment you had taken has no good effects so I would recommend you to try homeopathy for it and you will be definitely get cured. For any further help in regards of homeopathy you can contact
Answered: Fri, 23 Sep 2011
  Anonymous's Response
Could be a fungal infection, psoriasis or eczema. If you can upload some pics, should be able to help.


Dr.Sasi Attili
Consultant Dermatologist
Answered: Tue, 25 Jan 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor